MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 5-6 LT 11M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 5-6 LT 11M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74029263
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Joint Laxity (4526)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery, performed on (b)(6) 2019, the patient experienced loosening of the jrny ii bcs cnstrd art isrt 5-6 lt 11m implant, and falling.This adverse event led to a revision surgery performed on (b)(6) 2021, in which the jrny ii bcs cnstrd art isrt 5-6 lt 11m did not seemed to be defective, but it was explanted.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a revision was performed approximately 2.5 years post implantation due to loosening and the patient ¿experienced falling¿.Reportedly, the surgeon ¿says the devices were not defective¿.It was communicated that the requested clinical documentation was not available.Reportedly, the root cause of the reported event was loosening; however, the root cause of the loosening could not be definitively concluded.It is unknown if the reported ¿falling¿ was a potential contributing factor or a result of the reported loosening.The assessed patient impact was the reported loosening, falling and revision.Further patient impact could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS CNSTRD ART ISRT 5-6 LT 11M
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12285304
Report Number1020279-2021-06166
Device Sequence Number14469778
Product Code JWH
UDI-Device Identifier00885556176511
UDI-Public00885556176511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74029263
Device Catalogue Number74029263
Device Lot Number17BM12727
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight70